MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222334
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep that the customer's 5.5 healix advance knotless anchor cracked at the distill tip during a rotator cuff repair.The case was completed with another like device.There were no patient consequences or delays.The sales rep was not present during the case and could not provide any more details.The device is being returned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device has been received and evaluated.Visual observation revealed a crack on the distal tip of the anchor, confirming the complaint.Suture card and suture were both intact, and looked to be unused.The anchor was easily removed from the shaft with no difficulty.No anomalies were found that could have caused the reported failure.There were two cracks visible on the anchor both parallel to each other.The cracks ran vertically from the distal tip to the second thread of the anchor, indicating the anchor fractured during initial insertion in the bone hole.The possible root causes for the user to experience this type of failure could be off axis insertion, levering during insertion, using incorrect instrumentation for preparing bone hole, or slight small bone hole preparation.This failure could be attributed to user technique.The dhr review indicated that this batch of devices were processed without incident, therefore, there is no evidence of manufacturing anomalies on the records reviewed.Further, a review of the depuy synthes mitek complaints system no other complaints of any type for this lot of devices that were released to distribution.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Udi: (b)(4).

Brand Name
5.5 HEALIX ADVANCE KNTLSS PK
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7434367
Report Number1221934-2018-50471
Device Sequence Number1716487
Product Code MBI
UDI-Device Identifier10886705023486
UDI-Public10886705023486
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K130539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number222334
Device Lot NumberL374700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1